Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 62, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 18, 2016, 4:02 PM CDT. It took effect at Sep 19, 2016, 4:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2016, 4:02 PM CDT (21:02 UTC)
- In effect from
- Sep 19, 2016, 4:00 AM CDT
- Expired
- Sep 19, 2016, 4:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
714 WHUS73 KGRB 182102 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 402 PM CDT SUN SEP 18 2016 ...GUSTY WINDS EXPECTED MONDAY... .SOUTHWEST WINDS ARE EXPECTED TO INCREASE EARLY MONDAY MORNING AHEAD OF A WEAK COLD FRONT SWEEPING THROUGH THE REGION. WINDS WILL GUST THROUGH MONDAY MORNING INTO EARLY AFTERNOON BEFORE DECREASING LATE MONDAY AFTERNOON. GIVEN THE ONLY BRIEF PERIOD OF SOUTHWESTERLY FLOW...WAVES SHOULD ONLY BUILD TO 2 TO 4 FT. LMZ521-522-541>543-190515- /O.NEW.KGRB.SC.Y.0062.160919T0900Z-160919T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 402 PM CDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT MONDAY. * WINDS...VEERING SOUTHWEST AND INCREASING TO 15 TO 25 KTS EARLY MONDAY MORNING. * WAVES...BUILDING TO 2 TO 4 FT BY MONDAY AFTERNOON...WITH HIGHEST WAVES TOWARDS NORTHERN LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
719 WHUS73 KGRB 190209 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 909 PM CDT SUN SEP 18 2016 ...GUSTY WINDS EXPECTED MONDAY... .SOUTHWEST WINDS ARE EXPECTED TO INCREASE EARLY MONDAY MORNING AHEAD OF A WEAK COLD FRONT SWEEPING THROUGH THE REGION. WINDS WILL GUST THROUGH MONDAY MORNING INTO EARLY AFTERNOON BEFORE DECREASING LATE MONDAY AFTERNOON. GIVEN THE ONLY BRIEF PERIOD OF SOUTHWESTERLY FLOW...WAVES SHOULD ONLY BUILD TO 2 TO 4 FT. LMZ521-522-541>543-191015- /O.CON.KGRB.SC.Y.0062.160919T0900Z-160919T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 909 PM CDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT MONDAY... * WINDS...VEERING SOUTHWEST AND INCREASING TO 15 TO 25 KTS EARLY MONDAY MORNING. * WAVES...BUILDING TO 2 TO 4 FT BY MONDAY AFTERNOON...WITH HIGHEST WAVES TOWARDS NORTHERN LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
120 WHUS73 KGRB 190959 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 459 AM CDT MON SEP 19 2016 ...GUSTY WINDS EXPECTED TODAY... .SOUTHWEST WINDS WILL INCREASE THIS MORNING AHEAD OF A WEAK COLD FRONT SWEEPING THROUGH THE REGION. GIVEN THE BRIEF PERIOD OF SOUTHWESTERLY FLOW...WAVES SHOULD ONLY BUILD TO 3 TO 4 FT. LMZ521-522-541>543-191800- /O.CON.KGRB.SC.Y.0062.000000T0000Z-160919T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 459 AM CDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...VEERING SOUTHWEST AND INCREASING TO 15 TO 25 KTS. * WAVES...BUILDING TO 2 TO 4 FT BY AFTERNOON...WITH HIGHEST WAVES TOWARDS NORTHERN LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
003 WHUS73 KGRB 191517 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1017 AM CDT MON SEP 19 2016 ...GUSTY WINDS EXPECTED THROUGH EARLY AFTERNOON... .GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON AHEAD OF A WEAK COLD FRONT SWEEPING THROUGH THE REGION. GIVEN THE BRIEF PERIOD OF SOUTHWEST WINDS...WAVES MAINLY OF 2 TO 4 FT ARE EXPECTED. LMZ521-522-541>543-192100- /O.CON.KGRB.SC.Y.0062.000000T0000Z-160919T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1017 AM CDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 25 KTS VEERING WEST AND DIMINISHING TO 10 TO 20 KTS BY MID AFTERNOON. * WAVES...2 TO 4 FT...LOCALLY HIGHER TOWARD THE OPEN WATERS OFF OF DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 3:10 PM CDT, 52 minutes earlier.
Area forecast discussion, Sep 18, 3:10 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 310 PM CDT SUN SEP 18 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 310 PM CDT Sun Sep 18 2016 Precipitation trends and the potential for strong thunderstorms will be the main forecast concerns. A cold front was moving through the far eastern Dakotas this afternoon. WAA ahead of the boundary was causing mid-level clouds to increase over MN, but the regional radar mosaic showed little or no convection occurring. The cold front will move into western WI late tonight, then pass through the forecast area on Monday. The best threat of tstms will occur over north central WI late tonight, as a short-wave trof and 40-45 kt LLJ impact the area, and over the Fox Valley and lakeshore areas Monday afternoon, as the front moves through during peak heating (and SBCAPE increases to 500-1000 j/kg). The rest of the area should only see isold tstms due to a general lack of forcing and marginal moisture/instability. SPC has north central WI in a marginal risk tonight, and east central WI in a marginal risk on Monday, which seems reasonable. Although instability is not impressive, deep layer shear (0-6 km) is quite strong, around 40-50 kts, and this is supportive of isold strong to severe tstms. The only other significant concern is whether or not low stratus will develop late tonight into Monday morning. Low-level moisture progs show the best saturation occurring over north central WI, so development is most likely there. WAA and compressional heating ahead of the cold front will lead to much above normal temperatures. Lows tonight will be in the upper 50s to lower 60s, and highs on Monday will be in the 70s to around 80. .LONG TERM...Monday Night Through Sunday Issued at 310 PM CDT Sun Sep 18 2016 The zonal upper level flow will tilt to a southwesterly flow across the Midwest as a closed low develops over the west coast by midweek. This pattern change will foster the development of a surface-based low over the Front Range of the Rockies by Wednesday. The surface low will remain anchored over the Front Range for several days and generate a warm and moist southerly flow over the Western Great Lakes. Periods of showers and thunderstorms are expected in northeast Wisconsin from Wednesday onward through the weekend. Heavy rain and flooding potential will be the main focus for the latter half of the long-term forecast period. && .AVIATION...for 18Z TAF Issuance Issued at 1235 PM CDT Sun Sep 18 2016 High pressure was edging east of the region early this afternoon, as a cold front approached from the eastern Dakotas. Aside from scattered cumulus clouds in eastern WI, skies were clear. The pressure gradient will increase this evening as the cold front nears. A strong low-level jet will develop during the late evening, resulting in LLWS at all of the TAF sites. The LLWS should weaken toward daybreak at the western TAF sites, and mid to late morning in eastern WI. Precipitation chances are fairly small due to a lack of upper level forcing, some mid-level dry air, and possibly some capping as warm air aloft arrives. Will only have a PROB30 at RHI late tonight, as a weak short-wave trof brushes through north central WI. Models are showing some low stratus potential late tonight into Monday morning, but confidence is only high enough to go with IFR ceilings at RHI for now. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......ML AVIATION.......Kieckbusch
Hazardous weather outlook, Sep 18, 3:23 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 323 PM CDT SUN SEP 18 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 323 PM CDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND GUSTY WINDS OVER NORTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY, AND A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IN THE FOX VALLEY AND LAKESHORE AREAS IN THE AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH NEXT SUNDAY. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS COULD BECOME SEVERE. HOWEVER, PERIODS OF LOCALLY HEAVY RAIN MAY OCCUR DURING THE LATTER HALF OF THE WEEK, ALONG WITH LOCALIZED URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-192030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 323 PM CDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL CONTINUE TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT ON MONDAY. THUNDERSTORMS ARE POSSIBLE ON MONDAY...AND AGAIN FROM WEDNESDAY TO NEXT SUNDAY, RESULTING IN HAZARDOUS CONDITIONS FOR BOATERS. KIECKBUSCH/ML
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.